Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I believe that my child was given the inappropriate dosage of Adderall. His behaviour is confuced, not remembering everything. how much of this drug shoul be used for 12 years old boy?

Loading...


hi, when my son has started taking Addrall in the first week and a half and it has been mess in our lives. Because, symptom didn’t improve much, the doctor changed therapy to Ritilin. The dosage is individually prescribed for each patient and can’t be directly determined. Severity of disease, all other medical conditions by which person is effected play a role in finding the right dose. It is also recommended to change the dose before giving up a certain medicine, because it needs to be individually chosen. try to lower his dosage and watch carefully for a few days to see if things are going better.
Reply

Loading...

Well, if it just plain Adderall, unless they've changed it lately, it should be in pill form (not capsule). So you should just try reducing the amount he intakes. Try cutting the pill into halves or fourths. At that age, for just starting out you definitely shouldn't be taking more than 10mg (I'd say 20mg would be the absolute max in general for kids just starting out, but not always). If he has persistent problems, try a different drug. I guess Ritalin would be okay like the poster above me suggested, but I never had that great of results with it. Drugs like Strattera are less risky, as it contains no stimulant, and the effects are not as pronounced or effective as Adderall (in my experience), so that could be a good option for you. I don't know if they are allowed to prescribe Modafinil for ADD/ADHD, but you should ask about that as well.
Reply

Loading...

If your child takes aderall I would sugest to get them off it . There is no need in this country for anyone to talk medication to function to live. Your child will get to the point in life that they cannot live with out it. or get up or think. And yes it will be your falt. you are the parent you should have brains enough to know that your kid is healthy and alive. Dont give your kid drugs. would you give them crack or herion ? it might help them behave them selves. How about take the soda away and the chips and the junk food . and the McDonalds and fast food junk they have been eating. Buy them a bag of apples.
The drug companies are getting rich. everyone in this country are on drugs. The drug compainies are getting flithy rich. Do you think they really care. Do you think they will tell you " dont get your child addicted to them " You will be paying around 75.00 to 100.00 a month for the next how many yrs. to make sure your child is addicted to this drug. When they cannot function without it anymore you can figure out how to get them " un-addicted" The schools, doctors have suggested , give them some add med. It will help them . They will get good test scores. It will make them be-have. How about throw out the drugs and pay a little more attention to your kids, and beat their ass when they need it . Not give them drugs to make them behave.
My son did take adderall since he was 16 now 23 he is severly addicted . He cannot get out of bed with out the drug. he will sleep for days. If his perscription runs out . He is severly depressed. cannot get out of bed except to go straight to the doctors to get it refilled . And amaizing he is back to life again. He races around like a chicken. He looses everything. His brain does not function right anymore. He goes from one extreme to another. His hands and feet are purple . He has deveoped a twitch. He has acne break outs also symtoms of adderall. He stays up all nite most of the time . He sleeps all day. He will not get up. Becomes very hostile will not have anything to do with his friends. He goes up and down . from one extreme to another. One day hes all happy and sociable the next he is sleeping , very withdrawn, will not eat ,or talk to anyone. His behavior is so irratic it drives everyone close to him crazy. I believe that if he could ever get off the adderall his brain will not ever be normal again. He becomes so depressed , its not very healthy for a 23 yr old . who has their life ahead of them to try to live like this. He looses everything he gets. If he works hard and gets lots of money . He looses it , then becomes very depressed because now he has no money ! again and again, he looses his keys, anything he can looose. I would strongly suggest to stay way clear of adderall and any drug that you dont need unless you are going to die if you dont take it . Just because everyone does it does not make it good or right.
with any help to detox. please call Kathy 304 516 3339
Reply

Loading...

Adderall isn't as bad as adderalldistorts makes it out to be. I am 22 and have been on 60 mg of Adderall XR every day for the past 6 years. I do feel as though I can't function without it, so I just stay on it - I know I am dependent and addicted to it... This dependence, however, has not had a completely negative effect on my life. I have a job I like, a car I paid for, an apartment I pay for, and I just graduated from college with a 3.5 GPA. Adderall has been great for me, but since your son is 12 (or was 12 when you posted your question) I think he should definitely get off it, or be given a VERY small dose. At 12, his brain is developing rapidly and amphetamines will alter this development. If you and your doctor feel that he really needs to be on medication, limit his dose to the very minimum dose that is effective. It's tricky - if he NEEDS medication, don't feel bad for getting it for him, but if he is taking it just so that he is not hyper and annoying, any negative consequences from the medicine will be largely your fault. All you can really do is express your concern to his doctor, and do what you think is best for HIM.

Reply

Loading...

It sounds like your son shouldn't have been taking adderrall at all adderalldistorts. The drug has a completely different effect on people who actually have ADD/ADHD, it does not have a speed like effect for them like it would a normal person. Unfortunately it is overprescribed to people who don't actually need it and it does concern me how readily it is given to children. It sounds like your son is a drug addict who has built up a tolerance and is taking way too much he has to try to produce a high, the symptoms you describe are not typical of people who are on therapeutic dosages who actually take the drug for the right purpose. They are typical of people who are abusing the drug though. It is not considered a highly addictive drug even in the non ADHD individual if it isn't injected, snorted, or used in excessively high doses. Your son needs to stop immediately, he does not have ADHD. I would also be worried he is also on illicit street drugs like methampetamine as well since the symptoms you describe sound severe. People like your son caused it to become a schedule 2 drug making it a hassle and extra cost for those who actually need it because the doctor cannot legally prescribe refills or call in the prescription, the patient has to be seen in person and have a new script written each time. You can see the damage it is causing him and you know he doesn't need it, you need to try to step in and put a stop to his irresponsible behavior.
Reply

Loading...

I am the guest above and I would just like to add that I am speaking from experience. I have been on Adderall for years at the same dosage. The best way I can describe it's effect for me is that it calms down my easily distracted and scattered brained mind so I can actually focus on what I am doing. I do not "race around like a chicken" like adderalldistorts son or get any speed like effects or a high. I have never felt the need to take more than prescribed or run out early either like adderalldistorts son. I have a normal appetite and normal sleeping pattern not effected by the drug. If I stop taking it I don't have severe mood swings or depression or flip out I just can't concentrate as well. And to the original poster you should make sure your son really needs it. From the limited information you provided it sounds like he doesn't if he is having memory problems and getting confused when taking it , that is certainly not the effect it is supposed to have but that is something you need to discuss with the doctor.
Reply

Loading...